MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C124E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Unspecified Infection (1930); Ischemia (1942); Occlusion (1984); Injury (2348)
Date of Event 08/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etlw1613c93e, serial/lot #: (b)(4), ubd: 21-apr-2016, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 72 mm abdominal aortic aneurysm.It was reported that the patient presented to a hospital with a ruptured abdominal aortic aneurysm.During the procedure, an angiogram was performed, and a type iiib endoleak was observed due to a tear in the bifurcate.An aui was used to realign the existing stent graft and no leak was visible during the final run.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.Additional information received and it was reported that after the index procedure in 2014 there was an occlusion of the right limb.The patient underwent a fem-fem bypass to improve the circulation but the occlusion returned along with infection which then required the removal of the fem-fem bypass to convert to a right auxiliary to popliteal bypass.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received for this case: it was reported that approximately 1 month post the index procedure the patient presented with acute right lower extremity ischemia secondary to iliac limb occlusion and at this time underwent urgent left-to-right femorofemoral bypass, right transpopliteal thromboembolectomy and patch angioplasty with four compartment fasciotomies.Two months post the index procedure the patient presented with symptomatic right groin hematoma and hematoma evacuation and vac dressing placement was completed.Approximately 2 weeks later the patient again presented with a right groin infection and the excision of the femorofemoral bypass graft took place with the right axillary-to-above-knee popliteal bypass also performed at this time.It is further reported that approximately 1 year post the index procedure the patient underwent a right five-toe amputation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the reported events could not be determined from the films provided.Pre-implant films and images during implant were not available for review, and the blood flow dynamics at implant could not be assessed.Films from 2 months post-implant revealed that the limbs on the right side were occluded, the maximum diameter aaa measured 71mm, and no clear endoleak was visible.The bifurcate was positioned proximally just below the renal arteries.The ipsi limb had been extended with another endurant limb into the right external iliac artery.Cross-section 3d analysis of the distal od of the 13mm right limb extension revealed that the distal right limb measured 9 x 10mm, and the right external iliac measured ~8mm in diameter.Thrombus was seen within the bifurcate aortic body, and beginning at the flow divider the right ipsi limb and right limb extension were 100% occluded.No stent graft kinks or other areas of compression were observed, and flow resumed down the right leg beginning at the distal portion of the right external artery where a patent left to right fem-fem bypass was seen.The contra/left limb was patent with no visible thrombus.It is possible that the cause of the right limb occlusion and reported right lower extremity ischemia, was due to implanting the 13mm limb into the small (8mm) external iliac artery.The cause of the right groin hematoma and infection, and right five-toe amputation, could not be determined from the returned films.The cause of the reported ruptured aaa and type iiib endoleak from a tear in the bifurcate occurring 41 months post-implant, which resolved after relining the contra limb with an aui, also could not be determined.Images from the endoleak/rupture event and films during the intervention were not available for review.Ct¿s returned from 43 months post-implant, 2 months after the reported type iii fabric endoleak and aaa rupture event, were non-contrast, and no assessment of any endoleak or stent graft/vessel patency could be performed.Since the previous returned ct study (at 2-months post-implant), the right/ipsi limbs had been bypassed with an endurant aui, which was positioned from near the level of the bifurcate proximal margin, and extended distally across the flow divider and into the contra limb to just below the gate ring.No issues were observed from these non-contrast films, and analysis of the returned non-contrast films did not reveal any stent graft or anatomical characteristics could explain the reported type iii fabric endoleak and rupture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7525429
Report Number2953200-2018-00733
Device Sequence Number11068843
Product Code MIH
UDI-Device Identifier00613994991690
UDI-Public00613994991690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2016
Device Model NumberETLW1624C124E
Device Catalogue NumberETLW1624C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/25/2018
06/12/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date05/28/2018
06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR